Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 4:22 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 17, 2018, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:28 PM CDT | TSTM WND DMG | Gallatin, TN | REPORTS OF SEVERAL TREES DOWN ACROSS GALLATIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WUUS54 KOHX 172122 SVROHX TNC165-189-172145- /O.NEW.KOHX.SV.W.0080.180617T2122Z-180617T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 422 PM CDT SUN JUN 17 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... South central Sumner County in Middle Tennessee... Northwestern Wilson County in Middle Tennessee... * Until 445 PM CDT. * At 422 PM CDT, a severe thunderstorm was located over Gallatin, moving south at 5 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Gallatin and Hendersonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3644 8655 3643 8639 3630 8634 3631 8658 TIME...MOT...LOC 2122Z 010DEG 7KT 3638 8646 HAIL...0.88IN WIND...60MPH $$ 13
1 follow-up statement
300
WWUS54 KOHX 172144
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
444 PM CDT SUN JUN 17 2018
TNC165-189-172153-
/O.EXP.KOHX.SV.W.0080.000000T0000Z-180617T2145Z/
Sumner TN-Wilson TN-
444 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SUMNER AND
NORTHWESTERN WILSON COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3644 8655 3643 8639 3630 8634 3631 8658
TIME...MOT...LOC 2143Z 010DEG 7KT 3634 8647
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:31 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 1:31 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 131 PM CDT Sun Jun 17 2018 .DISCUSSION... Already cells are popping up along the Cumberland Plateau with a cumulus field filling in across the remainder of Middle Tennessee. Expect cells to become more widespread during the afternoon, then mostly dissipate by sunset. Morning sounding from OHX once again shows good instability with steep mid-level lapse rates and sufficient moisture. Given that there is so little shear, any storms that eventually become strong to severe will be limited to hail and gusty winds. High pressure continues to cover the southeast U.S. this afternoon both at the surface and aloft. With so little support aloft, cells today will be slow-movers, and existing cells are exhibiting westward/southwestward propagation. High pressure will remain the dominant feature across the region for most of this week, and only when we get to Thursday and Friday do we see the ridge start to break down. Both the GFS and Euro bring a shortwave into the Great Plains on Thursday, and this system will maintain its amplification as it moves eastward (as opposed to getting washed out by the ridge). The upper trough will move across Middle Tennessee around 00Z Sunday. Don't know that we'll get an actual fropa at the surface, but POP's will increase somewhat as we head toward next weekend. In the near term, look for temperatures to level off beginning tomorrow with heat indices generally topping out in the upper 90's. Given that the current level of instability will remain with us for the foreseeable future, scattered thunderstorms during peak-heating hours are going to be a fixture this week. At this time, the SPC still only shows general thunderstorms for Middle Tennessee on days 1-3, so most of our storms should behave themselves. And no heat advisories will be needed anytime soon. && .AVIATION... 18Z TAF DISCUSSION. Pattern to remain generally the same this taf cycle. Convection largely isold-sct and diurnal in nature. Have included VCTS all sites for possible storms but CSV in area of greatest expected coverage this afternoon. Light pre-dawn fog very likely and have included as well. May have to add brief TEMPO group for convection later today. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 92 73 93 73 / 20 30 10 30 20 Clarksville 73 91 72 91 72 / 20 30 10 20 20 Crossville 69 86 68 85 68 / 20 30 20 30 20 Columbia 72 91 71 91 71 / 20 40 10 20 20 Lawrenceburg 71 90 70 90 70 / 20 40 20 20 20 Waverly 72 90 72 90 71 / 20 30 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sun Jun 17 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. Widely scattered thunderstorms are expected across Middle Tennessee this afternoon, some of which could be strong to possibly severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Local storm report, Jun 17, 3:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN AT CARNTON LANE AND BRANDON DRIVE. COMPLETELY
BLOCKING ROADWAY.
&&
EVENT NUMBER OHX1800151
FBORDENLocal storm report, Jun 17, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN BERRY CHAPEL ROAD NEAR LYNWOOD WAY. 2 1/2
INCH TREE DIAMETER DOWN BLOCKING ROADWAY. ALSO TREE DOWN
AT LYNWOOD WAY NEAR FRANKLIN ROAD (LYNWOOD DOWNS
SUBDIVISION).
&&
EVENT NUMBER OHX1800152
FBORDENLocal storm report, Jun 17, 4:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN BERRY CHAPEL ROAD NEAR LYNWOOD WAY. 2 1/2
INCH TREE DIAMETER DOWN BLOCKING ROADWAY. ALSO TREE DOWN
AT LYNWOOD WAY NEAR FRANKLIN ROAD (LYNWOOD DOWNS
SUBDIVISION).
&&
CORRECTED EVENT...FATALITIES...INJURIES
EVENT NUMBER OHX1800152
FBORDENLocal storm report, Jun 17, 4:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL LAKEWOOD 36.24N 86.64W
06/17/2018 E0.88 INCH DAVIDSON TN PUBLIC
PENNY TO DIME SIZE HAIL REPORT.
&&
EVENT NUMBER OHX1800153
FBORDENLocal storm report, Jun 17, 4:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/17/2018 WILLIAMSON TN SOCIAL MEDIA
TWITTER PICTURE OF TREE LIMB DOWN (POSSIBLE ON A CAR)
NEAR OLD HICKORY BLVD AND NOLENSVILLE ROAD.
&&
EVENT NUMBER OHX1800154
FBORDENSpecial weather statement, Jun 17, 4:20 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
420 PM CDT SUN JUN 17 2018
TNZ008-172145-
Sumner TN-
420 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER COUNTY UNTIL 445
PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Hendersonville, Bledsoe Creek State Park and Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3649 8636 3636 8629 3635 8635 3636 8636
3636 8637 3635 8638 3632 8661 3644 8658
TIME...MOT...LOC 2120Z 345DEG 8KT 3640 8645
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:07 PM CDT | Special Weather Statement | OHX | Davidson | 53 min |
| Jun 16, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 16, 7:27 PM CDT | Special Weather Statement | OHX | Van Buren | 33 min |
| Jun 16, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 13 min |
| Jun 16, 8:16 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jun 17, 3:14 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Jun 17, 3:15 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 17, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Jun 17, 3:47 PM CDT | Special Weather Statement | OHX | Williamson | 43 min |
| Jun 17, 3:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 17, 4:23 PM CDT | Special Weather Statement | OHX | Davidson | 52 min |
| Jun 17, 4:31 PM CDT | Special Weather Statement | OHX | Maury | 44 min |
| Jun 17, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 17 min |
| Jun 17, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jun 17, 5:19 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 41 min |
| Jun 17, 5:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jun 17, 6:06 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 17, 6:12 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Jun 17, 6:34 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.